Dermatology Community
Allergic Rash, Bad Side Effects from Medrol Dose Pack...
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Allergic Rash, Bad Side Effects from Medrol Dose Pack...

8985472?1364868900
Hi, I recently went on vacation to Universal studios and on the plane to return home, I noticed a fine, red rash over my upper and lower extremities and trunk (like a bunch of tiny dots, you can actually feel if you run your hand over). I had make-up on so I didn't notice a rash on my face, however the next morning I discovered that it was indeed on my face as well, and instead of just being bumpy and red, it was also forming little pustules. I haven't had acne for a good 10 years and it never looked like this or came on so fast.

I went to an Urgent Care Center and he prescribed a Medrol Dose Pack, I have taken 4 pills (4mg each) out of the 6 I am supposed to take the first day, but I am beginning to feel anxious and have weird sharp, shooting pains. I don't want to continue to take the medication if the side effects are going to continue or even get worse, but I also don't want to the rash to worsen if I stop taking them. Should I keep taking the Medrol dose pack (I have 2 pills left to take today for a total of 24mg), or can I start my taper from 4 pills since i know you are not supposed to stop taking steroids suddenly?
Blank
563773_tn?1374250139
Hello,
If you are having these side effects with Medrol then you should avoid taking it. The small bumps look like folliculitis to me. Keep the area clean and apply some topical antiseptics. Also use an antibacterial soap or mild soap like dove.Avoid any kind of cosmetics. Topical antibiotics such as mupirocin or neomycin containing ointment are also useful. In case the symptoms persist then oral antibiotics may be needed. Please consult a dermatologist in that case.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


563773_tn?1374250139
Hello,
If you are having these side effects with Medrol then you should avoid taking it. The small bumps look like folliculitis to me. Keep the area clean and apply some topical antiseptics. Also use an antibacterial soap or mild soap like dove.Avoid any kind of cosmetics. Topical antibiotics such as mupirocin or neomycin containing ointment are also useful. In case the symptoms persist then oral antibiotics may be needed. Please consult a dermatologist in that case.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India